MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blurred Vision (2137); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information unknown/ not provided as per country's data protection laws/guidelines.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter telephone number:(b)(6).The intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the lens haptic broke when the doctor implanted the intraocular lens (iol) into the patient's eye.The lens was removed and replaced by a second lens whose haptic also broke.The second lens was removed and the patient was left aphakic.A replacement lens would be planned in the near future.Account indicated that there was posterior capsule rupture and the cornea wound was extended to remove the each of the lenses.It was provided that the cornea wound was sutured after the removal of the second lens.The implantation and explantation of both lenses prolonged the surgery time.Account provided that the patient also suffered from blurry vision due to the two defective lenses.Vision pre-operative provided as light perception and vision post-operative provided as counting fingers.The patient was reportedly stable post surgery.No further interventions were reported and no further information was provided.This report is for the first lens in use for this case.A separate report is being submitted for the second lens involved.
 
Additional Manufacturer Narrative
Corrected data/additional information: through follow-up account indicated that there was posterior capsule rupture that was determined to be attributed to patient anatomy.Therefore, blurry and capsule tear codes were incorrectly indicated in the initial mdr report.Codes must be corrected and updated.Initial mdr report submitted had h6: health effect: clinical code 4581 should add another 4581 for eye anatomy issue.This section is updated in this supplemental report.Section h6: health effect: clinical code: 4581 - eye anatomy issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: jul 29, 2022.Section h3: device returned to manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received taped to the lens case.The lens was removed from the lens case and cleaned, scratches could be observed on the optic body.Both haptics were observed to be bent.The complaint issue " dc-haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on complaint investigation results, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13518891
Report Number3012236936-2022-00336
Device Sequence Number17183210
Product Code HQL
UDI-Device Identifier05050474528970
UDI-Public(01)05050474528970(17)240430
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/15/2022
09/29/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/02/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown